Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
1351082 tn?1479840132

Wanting to taper off oxycodone

I've been on oxycodone for about 3 years it started when I got shingles and I ended up with the postherpetic neuralgia where the pain doesn't go away it's the burning in my chest so they tried all kinds of tests on me burning the nerves in my spine nerve blocks etc anti seizure medications and none of it worked after a year-and-a-half they finally put me on oxycodone on top of that I have fibromyalgia so I have all over body pain and then year-and-a-half ago I was diagnosed with breast cancer so I've been on 10 milligrams every 4 to 6 hours but I'm wanting to get off of it because I'm finding that when I take it it's making me feel sick I don't feel good taking it I have no energy I don't want to go anywhere I don't want to do anything I'm just tired I thought maybe it was from the chemo and the radiation that I just went through I went through a year of treatment for breast cancer but I had my last treatment in June and I'm still not feeling right so I'm trying to taper but dont know if im doing it right i dropped down to 7.5 milligrams every 4 hours and what I want to do is try to stretch it to 5 hours and then like drop down to 5 milligrams in the morning and then take 7.5 milligrams the rest of the day and do that for a week and then the second pill go down to 5 milligrams and just keep doing that until I'm down to nothing I don't know if this is a good way of doing it if anybody knows anything about tapering and if I'm doing it right I would appreciate any kind of input at all I'm at the point that once I take the 7.5 milligrams after 2 hours I'm starting to feel crappy already it's like it's just the medications not lasting four hours but I make it last for hours because it's defeating the whole purpose if I take it every 2 hours please I will take any suggestions that you have
2 Responses
4522800 tn?1470325834
Hi Sunshine1109,
I see that you have been on this site for a long time now. I am so sorry for all that you have been going through. Sounds tough.

That is what is so sad about those short acting opiates, they kick you into w/ds in just a few hours if you do not feed the Brain & Body chemistry, that has been altered by these type of pills. I can not believe I am going to say this, but I just watched my Hub get off his oxys in a lil over a week without going through the w/ds that I have seen him go through each month. He used a ONE 2mg Subutex and it worked great. I have been studying Addiction for over 4 yrs now and I was so shocked to see how this worked for him. You have to get off these quickly so you do not depend on them or go through w/ds either. Now dealing with the pain in a more natural way. However, if you CAN taper slow and easy off these, then that is a Big Plus. What ever route you take, make sure you drink tons of water and keep flushing the system. Good eating habits and taking some good vit/min is real important at this time. Get some electrolytes going right away.
Let us know how you are doing?? I wish you the best.
PS. I have over 4yrs off the Methadone that got prescribed for pain for over 12yrs, before that was the short acting ones. YOU can do this!!!!!
God be with...
Vickie
3 Comments
I'm sorry it took so long for me to get back with you but my for some reason I didn't get the email telling me that I had a response and I'm having a very hard time with this I went down to 7.5 milligrams and now today out and down to 5 milligrams but they havent been working for me for a couple months I just went through breast cancer treatment just got done with that this summer just had my gallbladder out last month and I'm trying to get off of these pills that I've been on for almost 3 years for other problems and I'm having a very hard time  I'm achey all the time my stomach hurts all the time I don't want to eat I haven't wanted to eat in months and now this is just making it worse I don't know what to do thank you for your advice and if you have any more advice for me I appreciate it like how often should I be taking the 5 milligrams or did I go down too fast things like that I need to know bless you for answering me thank you so much
I'm sorry it took so long for me to get back with you but my for some reason I didn't get the email telling me that I had a response and I'm having a very hard time with this I went down to 7.5 milligrams and now today out and down to 5 milligrams but they havent been working for me for a couple months I just went through breast cancer treatment just got done with that this summer just had my gallbladder out last month and I'm trying to get off of these pills that I've been on for almost 3 years for other problems and I'm having a very hard time  I'm achey all the time my stomach hurts all the time I don't want to eat I haven't wanted to eat in months and now this is just making it worse I don't know what to do thank you for your advice and if you have any more advice for me I appreciate it like how often should I be taking the 5 milligrams or did I go down too fast things like that I need to know bless you for answering me thank you so much
Sunshine - Im back to the community and need support also, I am thinking about tapering again! I hate these devil pills !! THE STRUGGLE IS REAL
1351082 tn?1479840132
VICOURAGEOUS
Think I left my response to you on the wrong place haven't done this in awhile sorry
1 Comments
thats very confusing. I,m on 7.5 mgs 1 time a day,down from a taper from 40mgs.i detox the 27th from 7.5..if i was you,i would take your whole weekly amount, and reduce it by 25% weekly,until your down to 7.5 mgs daily.becase you really cant go any further,.you can but you be getting sick every drop..see what i mean..GOOD LUCK..
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.